Alert archive / Kentucky / Tornado Warnings in 2007

Tornado Warning 10, NWS Jackson, KY

November 5, 2007Morgan County, Rowan County, Kentucky

NWS Jackson, KY issued this tornado warning at Nov 5, 2007, 5:36 PM EST for Morgan County, Rowan County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2007, 5:36 PM EST (22:36 UTC)
Expired
Nov 5, 2007, 6:00 PM EST
In force
24 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 5:53 PM ESTTSTM WND DMGLeisure, KYFEW LARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 052236
TORJKL
KYC175-205-052300-
/O.NEW.KJKL.TO.W.0010.071105T2236Z-071105T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EST MON NOV 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY
  NORTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 600 PM EST

* AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BANGOR...OR
  ABOUT 9 MILES SOUTH OF MOREHEAD...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLUESTONE...
  BANGOR...
  BLAIRS MILLS...
  BLAZE...
  COGSWELL.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3799 8345 3804 8348 3805 8347 3806 8349
      3808 8347 3809 8354 3815 8353 3813 8325
      3807 8327 3800 8314 3801 8313 3797 8313
TIME...MOT...LOC 2236Z 275DEG 45KT 3805 8341

$$

GEOGERIAN
2 follow-up statements
000 
WWUS53 KJKL 052246
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EST MON NOV 5 2007

KYC205-052256-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-071105T2300Z/
ROWAN KY-
546 PM EST MON NOV 5 2007

...THE TORNADO WARNING FOR SOUTHERN ROWAN COUNTY IS CANCELLED...

THE STORM HAS EXITED THE AREA.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8336 3799 8343 3805 8342 3805 8338
      3812 8326 3812 8325 3807 8327 3800 8314
      3800 8312 3797 8314
TIME...MOT...LOC 2246Z 275DEG 45KT 3804 8330

$$

KYC175-052300-
/O.CON.KJKL.TO.W.0010.000000T0000Z-071105T2300Z/
MORGAN KY-
546 PM EST MON NOV 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR NORTHERN
MORGAN COUNTY...

AT 544 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LEISURE...OR ABOUT
9 MILES NORTH OF WEST LIBERTY...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRIGLEY
AND STEELE

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8336 3799 8343 3805 8342 3805 8338
      3812 8326 3812 8325 3807 8327 3800 8314
      3800 8312 3797 8314
TIME...MOT...LOC 2246Z 275DEG 45KT 3804 8330

$$

GEOGERIAN
000 
WWUS53 KJKL 052302
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EST MON NOV 5 2007

KYC175-052311-
/O.EXP.KJKL.TO.W.0010.000000T0000Z-071105T2300Z/
MORGAN KY-
601 PM EST MON NOV 5 2007

...THE TORNADO WARNING FOR NORTHERN MORGAN COUNTY EXPIRES AT 600 PM
EST...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT 
LIGHTNING...SMALL HAIL AND GUSTY WINDS UP TO 50 MPH.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8336 3799 8343 3805 8342 3805 8338
      3812 8326 3812 8325 3807 8327 3800 8314
      3800 8312 3797 8314
TIME...MOT...LOC 2246Z 275DEG 45KT 3799 8331

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Nov 5, 3:43 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 5, 3:43 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
343 PM EST MON NOV 5 2007

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

VIGOROUS UPPER TROUGH IS MOVING INTO THE WESTERN GREAT LAKES WITH A
SFC LOW OVER WESTERN ONTARIO. A TRAILING COLD FRONT EXTENDED DOWN
INTO THE OHIO VALLEY. PLENTY OF CONVECTION HAS DEVELOPED AHEAD OF THE
FRONT AS LOW LEVEL MOISTURE HAS BEEN TRANSPORTED NORTH AND PLENTY OF
DYNAMICS TO WORK WITH. THE WBZ LEVELS ARE ON THE LOW SIDE SO SOME
SMALL HAIL HAS BEEN REPORTED WITH THE STRONGEST STORMS. DEWPOINTS
HAVE INCREASED DRAMATICALLY THROUGH THE DAY...WITH LOW TO MID 50S IN
THE WESTERN PART OF THE CWA AND MID 40S IN ALL BUT THE HIGHEST
ELEVATIONS. WINDS ALSO REMAIN GUSTY THIS AFTERNOON.

THE SW/V MOVING THROUGH THE LAKES WILL HELP TO DEEPEN THE MEAN
EASTERN CONUS TROUGH. THE TROUGH WILL REMAIN IN PLACE THROUGH THE
PERIOD...THOUGH HEIGHTS WILL RISE AND 8H TEMPS WILL BEGIN TO MODERATE
BY THE END OF THE PERIOD. THE TROUGH AND SFC LOWS ARE EXPECTED TO
REACH WESTERN QUEBEC/ST LAWRENCE VALLEY BY TUE EVENING AND CANADIAN
MARITIMES BY WED EVENING. THIS WILL PUT THE FRONT SWEEPING ACROSS THE
CWA THIS EVENING...GENERALLY BETWEEN 7 AND 11 PM...WITH A BAND OF
SHRA/ISOLATED TSRA. WINDS ALOFT REMAIN STRONG (40 TO 50KTS AROUND 850
MB) AND ANY CELLS COULD MIX DOWN THIS HIGHER MOMENTUM IN THE FORM OF
GUSTY WINDS. INSTABILITY IS RATHER LIMITED AND LINE WILL BE MOVING
INTO THE REGION AFTER PEAK DAYTIME HEATING...SO NOTHING OTHER THAN
ISOLATED SEVERE GUSTS SHOULD OCCUR. THERE IS ALSO THE POSSIBLY OF SOME
SMALL HAIL CANNOT BE RULED OUT EARLY AS WELL BASED ON UPSTREAM
REPORTS AND RELATIVELY LOW WBZ THIS EVENING. THE SHOWER CHANCES WILL
END QUICKLY AS THE DEEP MOISTURE EXITS WITH THE FRONT BY 6 TO 7Z. OTHERWISE...
THE COLDEST AIRMASS SO FAR THIS SEASON WILL BEGIN TO FLOW INTO THE
AREA BEHIND THE FRONT. 850 MB TEMPS SHOULD BE SEVERAL DEGREES BELOW
0C BY 12Z.

SFC HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THIS BOUNDARY AND
SETTLE INTO THE TN VALLEY AT THE END OF THE PERIOD...SO DRY WEATHER
IS EXPECTED BEHIND THE BOUNDARY. 850 MB TEMPS AROUND -5C OR LOWER
WILL LEAD TO MAX T HOLDING IN THE 40S IN ALL OR NEARLY ALL LOCATIONS.
DAYTIME HIGHS SHOULD NOT GET ABOVE 40 DEGREES ON BLACK MOUNTAIN. SOME
SHALLOW CU SHOULD OCCUR TOMORROW AS ANOTHER DISTURBANCE ROTATES INTO
THE OH VALLEY AROUND THE UPPER TROUGH IN THE GREAT LAKES FURTHER
STEEPENING LAPSE RATES AND BRINGING IN A LITTLE BIT MORE 850 MB
MOISTURE. 850 MB TEMPS REMAIN COLD INTO WED SO MAX T SHOULD AGAIN NOT
GET OUT OF THE 40S IN ALL BUT AREAS NEAR LK CUMBERLAND WITH SOME MORE
DIURNAL CU.

.LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED

BROAD EASTERN TROUGH WITH STRONG NORTHWESTERLY H5 FLOW WILL BE
PRESENT AT THE START OF THE PERIOD. A COOL AIRMASS WITH TEMPERATURES
BELOW NORMAL WILL AFFECT SENSIBLE WEATHER...HOWEVER VERY LOW
PRECIPITATION CHANCES WILL EXIST. THE FOCUS WILL QUICKLY SHIFT TO A
CLIPPER SYSTEM DIGGING SOUTH FROM THE GREAT LAKES REGION. MODELS
AGREE ON THE CLIPPER AFFECTING NORTHERN AND EASTERN PART OF THE CWA.
12Z GFS HAS NOW COME MORE INTO LINE W/ ECMWF ON EASTERN
SOLUTION...SO CONTINUED TO LEAVE POPS OUT EXCEPT FOR SLIGHT CHANCE IN
THE THE NORTH AND EASTERN PART OF THE CWA. THE WEEKEND WILL STAY DRY
WITH TEMPERATURES MODERATING MORE TOWARD NORMAL. LATE IN THE FORECAST
PERIOD...A STRONG SHORTWAVE TROUGH WILL DIG INTO THE CENTRAL PLAINS.
PREVIOUS MODEL RUNS HAD THIS SYSTEM MOVING INTO THE OHIO VALLEY MUCH
QUICKER....HOWEVER LATEST RUNS HAVE SLOWED THE SYSTEM DOWN
CONSIDERABLY. ONLY EXPECTING INCREASING CLOUDINESS AND MOISTURE
ADVECTION AHEAD OF THIS SYSTEM ON MONDAY. REDUCED POPS BELOW SLIGHT
CHANCE DUE TO LATEST MODEL TIMING TRENDS.

&&

.AVIATION.../18Z TO 18Z/

VFR CONDITIONS WILL PREVAIL AT THE START OF THE FORECAST PERIOD...
HOWEVER APPROACHING SFC FRONT WILL BRING INCREASING CLOUDS...LOWER
CEILINGS...AND THUNDERSHOWERS TO THE AREA. WENT WITH VCTS AT KSME
AND KLOZ FOR THE START OF THE PERIOD AS ONGOING ELEVATED CONVECTION
WILL BE ENTERING THE WESTERN PART OF THE CWA IN THE NEXT HOUR. WENT
TO MVFR CONDITIONS FOR VISIBILITY AND CEILINGS FOR A FEW HOURS AFTER
7 PM. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES AFTER 2 AM AS
FRONT PASSES AND CEILINGS AND VISIBLITY IMPROVE. GUSTY SOUTHWEST
WINDS AT THE START OF THE FOREACAST PERIOD WILL REMAIN UNTIL AFTER
FRONTAL PASSAGE AROUND 2 AM...THEN EXPECT WINDS TO SUBSIDE AND VEER
TO NORTHWESTERLY AFTER FRONTAL PASSAGE.

&&

.FIRE WEATHER.../TODAY THROUGH WEDNESDAY/

PLACEMENT AND STRENGTH OF SURFACE FEATURES IS CLIMATOLOGICALLY
FAVORABLE FOR A CRITICAL FIRE WEATHER DAY OVER THE AREA AND THE DRY
AIRMASS IN PLACE IS CONTINUES TO BE A LITTLE SLOWER TO MOISTEN THAN
GUIDANCE WOULD INDICATE. SHRA/TSRA TO THE WEST AND CLOUDS MOVING IN
SEEM TO INDICATE THIS POTENTIAL IS LESSENING...BUT IT IS STILL A
TOUGH CALL. RH HAS ALREADY FALLEN TO NEAR CRITICAL LEVELS AT
LOZ...BUT RH IS MUCH BETTER TO THE WEST AND WINDS SHOULD CONTINUE TO
BECOME MORE WESTERLY AND ADVECT IN MORE MOISTURE. WINDS HAVE YET TO
INCREASE IN THE EAST...BUT SHOULD OVER THE NEXT 1 TO 2 HOURS. AT THIS
TIME...EXPECT A PERIOD OF NEAR CRITICAL CONDITIONS DURING THE EARLY
AFTERNOON HOURS OVER SOUTHEAST KENTUCKY AS WINDS INCREASE AHEAD OF
THE APPROACHING COLD FRONT AND HUMIDITY VALUES LOWER INTO THE 25 TO
30 PERCENT RANGE. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY HOWEVER
AS THERE REMAINS A POSSIBILITY THAT HUMIDITY WILL DROP LOWER THAN
FORECAST IF CLOUD COVER IS SLOWER TO INCREASE AND THE AIRMASS WARMS
AND MIXES MORE THAN CURRENTLY ANTICIPATED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM...SCHOETTMER
AVIATION...SCHOETTMER
Hazardous weather outlook, Nov 5, 5:36 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EST MON NOV 5 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
536 PM EST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS EVENING COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. THE CHANCE FOR
THUNDERSTORMS WILL DIMINISH RAPIDLY BY LATE EVENING AS A STRONG COLD
FRONT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:59 PM ESTSevere Thunderstorm WarningJKLFleming31 min
Nov 5, 4:52 PM ESTSevere Thunderstorm WarningJKLBath, Montgomery38 min
Nov 5, 5:09 PM ESTTornado WarningJKLBath21 min
Nov 5, 5:24 PM ESTSevere Thunderstorm WarningJKLRowan25 min

Nearby

Tornado Warnings in Kentucky, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.